Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Flexible algebras of degree two

Author: Joseph H. Mayne
Journal: Trans. Amer. Math. Soc. 172 (1972), 69-81
MSC: Primary 17A20
MathSciNet review: 0311727
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: All known examples of simple flexible power-associative algebras of degree two are either commutative or noncommutative Jordan. In this paper we construct an algebra which is partially stable but not commutative and not a noncommutative Jordan algebra. We then investigate the multiplicative structure of those algebras which are partially stable over an algebraically closed field of characteristic $ p \ne 2,3,5$. The results obtained are then used to develop conditions under which such algebras must be commutative.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A20

Retrieve articles in all journals with MSC: 17A20

Additional Information

Keywords: Flexible algebras, power-associative algebras, degree two, stable, noncommutative Jordan algebras
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society